MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS, INC. UNIVERSAL FEM SLV DIS POR 40MM; KNEE OTHER IMPLANT

DEPUY ORTHOPAEDICS, INC. UNIVERSAL FEM SLV DIS POR 40MM; KNEE OTHER IMPLANT
Catalog Number 129453235
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code Foreign Body Reaction (1868)
Date of Event 04/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Clinical der states that the patient was revised to address suspected infection.The event has a remote possibility of being device related and is definitely not procedure related.Update 6-21-2017: medical records have been reviewed.Office notes (b)(6) 2017 indicate the patient has been experiencing significant pain.Radiology reports indicate tibial subsidence with lucency around the entire tibial component.There is also lucency between the cement and bone interface on the femoral component, but no indication of gross femoral failure.Clinical impression: failed right total knee arthroplasty, suspected infection.Revision notes (b)(6) 2017: the patient right knee has been bothersome for many years with evidence of loosening of the tibial components.Due to his history of left knee infection it was thought there could be an occult chronic infection in the right knee causing loosening vs aseptic loosening.Due to this and the patient's significant symptoms with chronic effusion and chronic pain, loosening of the components radiographically, it was felt exploration with revision was needed.At revision, the surgeon noted there was clear fluid within the joint.There was metallosis noted immediately.Synovectomy was performed.The femoral component was freely rotating on distal femur.The tibial component was also loose, all were disimpacted and removed.There was mildly significant bone loss in the tibia.It should be noted that there were no slimy tissue or significant thickening of the capsular tissue that would one would expect with a chronic inflammatory response to infection.Attention was turned to the femur.While working with the femur it is noted that a small piece of bone broke off from the femur and this was cerclaged in place.There was also another very small perforation of the proximal femur.It was decided at this time to use a tibial nail along with stimulan cement.The wound was then closed.It should be noted that all cultures taken at time of explantation were negative.Office notes (b)(6) 2017: patient is progressing well and is ready for re-implantation.Re-implantation with biomet products occurred on (b)(6) 2017.Updated on 7-18-2017.
 
Additional Manufacturer Narrative
This product was reported in error.No patient death, serious injury or evidence of reportable product malfunction occurred.Depuy considers the investigation closed at this time.This does not meet a complaint definition, the electronic complaint record will be voided.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
UNIVERSAL FEM SLV DIS POR 40MM
Common Device Name
KNEE OTHER IMPLANT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS, INC.
700 orthopaedic drive
warsaw IN 46582
MDR Report Key6721390
Report Number1818910-2017-21281
Device Sequence Number13508040
Product Code NJL
UDI-Device Identifier10603295026327
UDI-Public10603295026327
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P830055
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Catalogue Number129453235
Device Lot Number414791
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2017
Supplement Date Received by Manufacturer07/18/2017
Initial Report FDA Received Date07/18/2017
Supplement Report FDA Received Date08/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight95